Alert archive / Colorado / Red Flag Warnings in 2023

Red Flag Warning 47, NWS Pueblo, CO

October 11, 20239 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Oct 11, 2023, 2:57 PM MDT for 9 counties in Colorado. It took effect at Oct 12, 2023, 11:00 AM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 11, 2023, 2:57 PM MDT (20:57 UTC)
In effect from
Oct 12, 2023, 11:00 AM MDT
Expired
Oct 12, 2023, 7:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 12, 11:25 AM MDTLANDSPOUT7 N Arlington, COMedia called in a report they received of a landspout. Pictures on social media also showed the well defined landspout over mostly open land.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-358 J/kg
Mixed-layer LCL
1947 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

987 
WWUS85 KPUB 112057
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
257 PM MDT Wed Oct 11 2023

COZ228>230-232-233-235-237-121300-
/O.UPG.KPUB.FW.A.0038.231012T1700Z-231013T0100Z/
/O.NEW.KPUB.FW.W.0047.231012T1700Z-231013T0100Z/
/O.CON.KPUB.FW.W.0046.000000T0000Z-231012T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-
Baca County Including Springfield and Eastern Comanche Grasslands-
257 PM MDT Wed Oct 11 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
228, 229, 230, 232, 233, 235, AND 237...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, 230, 232, 233, 235, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 7 PM MDT Thursday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 228, 229, 230, 232, 233, 
  235 and 237.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 to 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread today and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231-234-236-121300-
/O.NEW.KPUB.FW.W.0047.231012T1700Z-231013T0100Z/
/O.CON.KPUB.FW.W.0046.000000T0000Z-231012T0100Z/
Crowley County Including Ordway-Kiowa County Including Eads-
Prowers County Including Lamar-
257 PM MDT Wed Oct 11 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
231, 234, AND 236...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 231,
234, AND 236...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 7 PM MDT Thursday.

* Affected Area...Fire Weather Zones 231, 234 and 236.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10-15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
922 
WWUS85 KPUB 120102
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
702 PM MDT Wed Oct 11 2023

COZ228>237-121715-
/O.EXP.KPUB.FW.W.0046.000000T0000Z-231012T0100Z/
/O.CON.KPUB.FW.W.0047.231012T1700Z-231013T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
702 PM MDT Wed Oct 11 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY FOR FIRE WEATHER ZONES 228, 229, 230, 231, 232, 233, 
234, 235, 236, AND 237...

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 
237...

* Affected Area...Fire Weather Zones 228, 229, 230, 231, 232, 
  233, 234, 235, 236 and 237.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 to 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread today and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
657 
WWUS85 KPUB 120945
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
345 AM MDT Thu Oct 12 2023


COZ234-121045-
/O.CAN.KPUB.FW.W.0047.231012T1700Z-231013T0100Z/
Kiowa County Including Eads-
345 AM MDT Thu Oct 12 2023

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 234...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning.

A cold front has moved into the area and is expected to keep
temperatures cooler and humidities higher than the 15 percent
critical threshold. Therefore the Red Flag Warning for Kiowa 
county has been cancelled. 

$$

COZ228>233-235>237-130100-
/O.CON.KPUB.FW.W.0047.231012T1700Z-231013T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
345 AM MDT Thu Oct 12 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 228, 229, 230, 231, 232, 233, 235, 236,
AND 237...

* Affected Area...Fire Weather Zones 228, 229, 230, 231, 232, 
  233, 235, 236 and 237.

* Winds...West 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread today and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
677 
WWUS85 KPUB 122051
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
251 PM MDT Thu Oct 12 2023

COZ231-235-236-122200-
/O.CAN.KPUB.FW.W.0047.000000T0000Z-231013T0100Z/
Crowley County Including Ordway-Bent County Including Las Animas-
Prowers County Including Lamar-
251 PM MDT Thu Oct 12 2023

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 231...235 AND 236...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning.

Windy conditions continue across Crowley, Bent and Prowers
Counties this afternoon, with gusts near 30 mph. However, humidity
values have struggled to fall below 20 percent, and a cold front
will keep humidity values from falling further.

$$

COZ228>230-232-233-237-130100-
/O.CON.KPUB.FW.W.0047.000000T0000Z-231013T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
251 PM MDT Thu Oct 12 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
228, 229, 230, 232, 233, AND 237...

* Affected Area...Fire Weather Zones 228, 229, 230, 232, 233 and 
  237.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread today and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
218 
WWUS85 KPUB 130043
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
643 PM MDT Thu Oct 12 2023

COZ228>230-232-233-237-130145-
/O.EXP.KPUB.FW.W.0047.000000T0000Z-231013T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
643 PM MDT Thu Oct 12 2023

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 
230, 232, 233, AND 237...

Gusty winds are expected to continue into the overnight hours for
much of the warned area, however, relative humidity values have
begun to rise into the low 20s. For this reason, the Red Flag
Warning will be allowed to expire on time.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 11, 2:42 PM MDT, 15 minutes earlier.

Area forecast discussion, Oct 11, 2:42 PM MDT, 15 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
242 PM MDT Wed Oct 11 2023

.SHORT TERM...(This evening through Thursday)
Issued at 240 PM MDT Wed Oct 11 2023

Key Messages:

1) Critical fire weather conditions expected across most of the
southeast plains into this evening, and again on Thursday.

2) Snow expected over the Central Mountains with areas along the
Sawatch and Mosquito Ranges seeing several inches.

3) Strong winds into this evening for much of the area, with another
round of strong winds on Thursday.

Currently...broad, upper low taking shape across northern Utah this
afternoon will impact our weather through the short term period.
Strong southwesterly flow ahead of the upper system is spreading
east across the region, with widespread gusts 30 to 40 mph.  Radar
shows increasing shower activity, mostly confined to the Central
Mountains.  Temperatures have warmed nicely across the Plains with
mid 70s to mid 80s.  A few degrees of additional warming are
expected through this afternoon.

Rest of today...near critical to critical fire weather conditions
due to low humidity values, wind gusting in excess of 30 mph and dry
fuels will prevail into this evening.  Humidity values have been
slow to fall, but with temperatures in the 70s and 80s, and strong
southwesterly flow, it will not take much to get a wildfire to go.
If you have outdoor burning activities planned, use extreme caution.

Snow will continue to increase in coverage, mainly across the
Central Mountains through this afternoon.  Snow levels are currently
high, mainly above 11-12 kft, but should fall as we head into this
evening to around 10 kft.  Minor high elevation snow accumulations
are possible north of Cottonwood Pass.

Tonight...the upper system will continue to slowly drift eastward
and strengthen across north central Colorado overnight.  Flow aloft
will continue to increase out of the west, helping to keep winds
elevated for much of the night across the region. While not overly
gusty, most areas will continue to see speeds in the 10 to 20 mph
range.  This will likely keep temperatures on the mild side
overnight, with lows in the mid 40s to low 50s.

One area to watch out for will be along the lee slopes of the
southern Sangre de Cristo Mountains, west of Trinidad.  The
atmospheric profile, while not overly conducive to downslope winds,
there could be occasional gusts nearing 60 mph.  Those traveling
along I-25 over Raton Pass may encounter these occasional gusts
late tonight into Thursday morning.

Snow will continue over the Central Mountains with periods of light
to moderate snow.  Snow levels will likely fall to around 8-9 kft
overnight.  A few light snow showers may also develop along the
Continental Divide south of Cottonwood Pass, and over the northern
Sangre de Cristo Range.  For these areas, accumulations look minor,
at an inch or two along the mountain tops.

Thursday...upper system will strengthen and shift into northeast
Colorado/western Nebraska through the day.  Strong westerly  to
northwest flow will continue across the region.  Humidity values
will continue to be low, and near critical to critical fire weather
conditions are expected across the Plains.  For areas north of
Highway 50, conditions will be marginal, due to humidity values
remaining near or above 15 percent, and much will depend on frontal
timing.  At this time, a cold front looks to arrive by late
afternoon, which would bring a northerly wind shift and higher
humidity values to this area.  Given the forecast strong winds, and
the near critical conditions expected, those with outdoor burning
activities planned should exercise extreme caution.

Temperatures look to be much cooler across the region, with most
areas seeing highs in the 50s and 60s.

As for snowfall, modest accumulations expected for areas north of
Cottonwood Pass.  Altogether, around 4 to 8 inches are forecast,
with locally higher amounts possible.  For areas south of Cottonwood
Pass, and areas over the northern Sangre de Cristo Range, around 1
to 3 inches may be possible.

Across the Plains, model guidance continues to vary in how far south
precipitation will make it.  Current guidance suggests light rain
will be possible along the Palmer Divide through the afternoon.  As
for the rest of the Plains, models have trended drier, keeping the
frontal boundary north until late in the day, and any showers that
develop well to the north of our CWA.  Mozley

.LONG TERM...(Thursday night through Wednesday)
Issued at 240 PM MDT Wed Oct 11 2023

Key Messages:

1) Gusty winds for southern Colorado to end the work week.

2) Cold front brings a quick cool down, with widespread freeze
Friday night into Saturday morning.

3) Light snow rain/snow and snow showers along the central mountains.

4) Quieter stretch of weather this weekend and into next week.

Thursday Night - Friday: A busy end to the work week is in store for
southern Colorado. Synoptically, a compact trough/low pressure
system will pass over the region throughout Thursday night and exit
the area throughout mid Friday morning. Despite the short residence
time over the region, this system has a high chance (70-90%) of
bringing impactful weather to southern Colorado. While the trough is
passing over, synoptic forcing/support and orographic forcing will
increase. This uptick in forcing, along with modest moisture in
place, will allow for isolated to scattered rain/snow and snow
showers to blossom over the area, mostly along the Sawatch,
Mosquito, and Rampart Mountains, where forcing and moisture will be
best. Any snow accumulations from these showers is expected to be
minor, with around and less than 1 inch. Beyond that, as the trough
axis pushes eastward during the early to mid morning hours of
Friday, and subsidence starts to increase and moisture lessens, any
precipitation present is anticipated to quickly dissipate. Along
with all that, this storm system will bring some wind to the area.
As the compact low treks to the northeast, it will bring two
distinct periods of gusty winds. The first will be Thursday night,
when it shoves a cold front southward. As the pressure gradient
tightens along the front, and in addition to the winds aloft from
the system, gusty winds are expected across the area, particularly
across the plains. Given this, there is a high to very high chance
(70+%) of 40+ mph wind gusts, but given that strong winds aloft
generally struggle to mix to the surface during nighttime hours,
there is only a medium chance (50-70%) of strong wind gusts of 58+
mph wind gusts. The second period of stronger winds will be mid
Friday morning. As diurnal mixing starts to become established,
higher winds aloft on the backside of the exiting low will start to
mix down to the surface. This will bring a very high chance (90+%)
of 40+ mph winds to much of the eastern plains, with a high chance
(70-90%) of 58+ mph winds, particularly within and around Kiowa
County given the closer proximity to the exiting low and its
associated winds. Regardless though, winds around the 40-50 mph
range can still blow around lose objects and make driving difficult
for high profile vehicles. Finally, looking at temperatures, a quick
cool down is expected for southern Colorado. Given the storm system
and cold front, much of southern Colorado will drop to below average
temperatures for this time of year, with the first widespread freeze
likely Friday night into Saturday morning.

Saturday - Wednesday: For the rest of the long term forecast period,
a much quieter stretch of weather is anticipated. Flow will
generally start to become more northwesterly during this period as
troughing develops across the eastern US and ridging develops across
the western US, which ensemble model guidance are in strong
agreement on, leading to high confidence (70-90%) in this pattern
evolution. Given the lack of any major forcing with this pattern,
precipitation chances are anticipated to remain very low, and
southern Colorado is expected to stay dry. With that all said
though, there are signals that a system may start encroaching on the
area during the midweek period, which would start to heighten
precipitation chances. As for temperatures, a slow warming trend is
anticipated for the area. Much of southern Colorado will start to
warm to above average values for this time of year.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 240 PM MDT Wed Oct 11 2023

Gusty southwest winds will continue into this evening at all three
terminals.  Gusts will approach 30 kts into this evening.  Mid and
high clouds will continue to spread across the region.  Winds will
subside this evening, but remain elevated 10 to 15 kts overnight.
Winds will shift northwest by Thursday mid morning, with gusts near
35 kts possible.  A few showers may impact KCOS by late in the
afternoon with reduced CIGS and VIS possible. Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 PM this evening to 6 AM MDT
Friday for COZ058-060.

Red Flag Warning until 7 PM MDT this evening for COZ228>237.

Red Flag Warning from 11 AM to 7 PM MDT Thursday for COZ228>237.

High Wind Watch from Thursday evening through Friday morning for
COZ095-096.

&&

SHORT TERM...MOZLEY
LONG TERM...SIMCOE
AVIATION...MOZLEY
Hazardous weather outlook, Oct 11, 6:02 AM MDT, 8 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
602 AM MDT Wed Oct 11 2023

COZ058>089-093>099-121215-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
602 AM MDT Wed Oct 11 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

High fire danger will spread across most of the southeast plains
this afternoon as gusty southwest winds and low humidity values
spread across the region. Conditions will become favorable for rapid
rates of fire growth and spread.

Showers and isolated embedded thunderstorms will spread into the
mountains this afternoon with snow levels dropping from 11000 feet
this afternoon down to near 7000 feet towards morning.  Moderate
snow will be possible across the higher Sawatch and Mosquito ranges
tonight with 2 to 6 inches possible north of Cottonwood Pass by
early Thursday morning.

Winds across mountains will increase overnight with gusts up to 65
mph possible across the higher peaks of the Sangre De Cristo
range towards morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Winds will become very strong with High Wind criteria possible for
Kiowa County, as well as a few spotty areas in El Paso County over
the Palmer Ridge by tomorrow afternoon and through the morning
hours on Friday.

High fire danger will be possible again across portions of the
plains tomorrow, mainly from Pueblo County and south to southeast
over Las Animas and Baca counties during the afternoon through
early evening hours.

Light to moderate snow showers will continue through the late
evening hours on Thursday over the higher Sawatch and Mosquito
Ranges. An additional 1 to 3 inches of new snow accumulation is
possible over these areas. As snow levels drop to 7000 ft, there
could be some light accumulations over the Monument Hill and
Palmer Divide area by later in the evening on Thursday.

Frost and freeze conditions will be possible over much of the
plains for Friday and Saturday night.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

31/STEWARD

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:23 AM MDTHigh Wind WatchPUBKiowa24 hr
Oct 11, 3:25 AM MDTFire Weather WatchPUBBaca, Bent, Huerfano, Las Animas, Otero, Pueblo12 hr
Oct 11, 3:27 AM MDTWinter Weather AdvisoryPUBChaffee, Lake, Saguache51 hr

Nearby

Red Flag Warnings in Colorado, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.